Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Falling CD4 Count
Jul 3, 2001

Hi, Could you tell me if I have anything to be worried about. I was diagnosed with AIDS in July 2000, with a viral load of 500,000 +, and a CD4 count of 17, plus PCP. I started a clinical trial in September 2000 (Efavirenz, Lamivudine, Tenovofir (or placebo) and Stavudine (or placebo)). In my first couple of months on treatment my CD4 count jumped to just below 200 and has only just been over 200 on one occasion. Since then my CD4 count has started to decrease - last month it was 191 and my latest result is 136 - a steady downhill trend. I'm told the ratio is about 14. My viral load is negative. Is there anything to worry about? Thanks in advance.

Response from Dr. Bartlett

CD4 counts may exhibit great variability, and it is possible that the decline is simply due to laboratory variation. If your HIV RNA level has stayed below the limit of detection, I think you should stick with your current regimen and see if your CD4 count doesn't come back up. Investigators are looking for treatments to raise CD4 numbers, and interleukin-2 (IL-2) has been evaluated most thoroughly. It is not yet known whether IL-2 should be recommended for someone in your situation.



Previous
Pain relief
Next
Lipidistrophy avoidance. . .

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement